To All the dutasteride Shed Survivors | HairLossTalk Forums

To All the dutasteride Shed Survivors

Discussion in 'Shedding Shedding Shedding' started by Einstein, Oct 26, 2009.

  1. Einstein

    Einstein Established Member

    Joined:
    Sep 6, 2009
    Messages:
    122
    Likes Received:
    4
    Dislikes Received:
    0
    Without getting too much into detail, it's been 3 months now that I've shed DRASTICALLY from either my dutasteride or nizoral 2%. I've been on dutasteride about 7-8 months now and in the begining it was doing wonders for me. Come July, the massive shed begun. My hair has thinned out extremely visibly through out my entire scalp. Just these past few days my sheds have considerably slowed down in numbers.

    Question is:
    Has any dutasteride users experienced sheds for a few months, weighed it out and saw things turn around?


    I really want to stick it out and gain back what I lost. If I get off I'd face another shed. Please share your story as I know I'm not the only one experiencing this. Any advise would be appreciated.
     
  2. raj47

    raj47 Established Member

    Joined:
    Jan 8, 2009
    Messages:
    268
    Likes Received:
    3
    Dislikes Received:
    0
    extreme story same as me

    i was in dutas for about 5 month(2008aug~2009 jan) and i saw drastically thin hairs are falling(not thick ) and seems to be very evident ever before ...i made mistake i just quit dutas after the first shed.but after that my hand and chest hairs slightly getting thick because i quit duats over 4 month..and then again switched over to it now roughly two years with finasteride and dutas with big confusion which one will suit to me so i took deep breath with my with dutas i'm gonna try another shot with dutas now it almost 5 month (started at june/22/2009)...

    now no more thinning hair but eventually i shed thin hairs now its look like a crap ever then before .....

    i'll give one more shot with minoxidil with shaved head.....

    will see it at 12 month mark at (may/20/2009) it is my birthday..(D-day)

    if i add 12 month mark. i have to say i am in dutas & finasteride over from (2007 april)
     
  3. wesleyBelgium

    wesleyBelgium Established Member

    Joined:
    Jan 6, 2009
    Messages:
    369
    Likes Received:
    0
    Dislikes Received:
    0
    biggers mistake = quiting duta...

    i have started with this on 02/2008 and never quit... i have seen 2 sheddings :
    - at 3 months use of 1 cap a day : massive shedding
    - at 7 month use of 1 cap a day : little shedding

    point is : never quit because your shedding, theres more damage to you hair if you quit , then when you ride it out....

    also i believe that you can have more hairloss from you keto (nizoral...)
    is the sheddinghair thin or thick ?
    do you sleep well ? and avoid stress ?

    i have seen at 9 months use of duta verry good result...
    in a few months i am at 2 years use of duta
     
  4. Einstein

    Einstein Established Member

    Joined:
    Sep 6, 2009
    Messages:
    122
    Likes Received:
    4
    Dislikes Received:
    0
    Thanks for sharing your experience guys.

    It's 80-90% thick black hair and very very few thin hair shedding. I should have noted that I had upped the niz2% to everyday, and 2 weeks later experienced the shed.

    Today I shed very little hairs as compared to the 200-300 hairs. I think you're right about riding it out. To be honest, I can't see a medication that blocks dht causing damage to hair and accelerating hair loss. I think those who hate dutasteride with passion are those in my shoes who went through massive sheds for months straight and quit.

    it's very hard to swallow the pill but I remember telling myself before I began that I will go through the sheds and never quit like everyone else. I guess things are different in reality. But good advise thanks, I will ride it out and continue with my 3x/wk nizoral and I will add minoxidil soon too.

    I sleep well and eat well. My stress level is nothing out of the extraordinary. Good thinking though.

    How are you at 2 yrs now compared to where you started?
     
  5. wesleyBelgium

    wesleyBelgium Established Member

    Joined:
    Jan 6, 2009
    Messages:
    369
    Likes Received:
    0
    Dislikes Received:
    0
    situation is still stable , nothing exceptional to say about it , but without it i would be completly bald on top of my head... for sure...

    little tip : use it on a empty stomac
    when you swallow the pill when you just eat food then the duta loses 15% effectiveness... best is at least 30min before you eat...
     
  6. Einstein

    Einstein Established Member

    Joined:
    Sep 6, 2009
    Messages:
    122
    Likes Received:
    4
    Dislikes Received:
    0
    That's an impressive regime you've got there. I hope you continue to see progress.
     
  7. raj47

    raj47 Established Member

    Joined:
    Jan 8, 2009
    Messages:
    268
    Likes Received:
    3
    Dislikes Received:
    0
     
  8. wesleyBelgium

    wesleyBelgium Established Member

    Joined:
    Jan 6, 2009
    Messages:
    369
    Likes Received:
    0
    Dislikes Received:
    0
    yes , i got this info from the medical study of dutasteride...
    in the study there is this info :
    intake of 1 pill dutasteride with food result in 15% less absorbtion...
    but sinds it was only 15% loss they do not mention this in the paper ( in the box)

    but seek dutasteride studys , i know i'm right...
    it cant hurt taking the pill on a full stomac but it would be slightly better on a empty stomac...
     
  9. Einstein

    Einstein Established Member

    Joined:
    Sep 6, 2009
    Messages:
    122
    Likes Received:
    4
    Dislikes Received:
    0
    for some reason i've not been able to log in and my emails to HairLossTalk.com were not answered either. so i sorry for not updating but here goes...

    in the begining of november my shed had halted. my shedding stopped dead in its tracks and my hair feels and looks much thicker. i can't say if any regrowth has taken place becaus it's only been about about 6 weeks since the shedding has stopped. who knows, maybe i'll see some regrowth in the upcoming months.

    what i can tell u is that my hairline area is bad. no thickening or anything. it's just .... "bad". dutasteride hurt my hairline very badly. do any of you's think that shedding from dutasteride at the hairline will regrow?

    after relentless reading i'm convinced it has something to do with dutasteride increasing test levels and in turn hurting the hairline. nonetheless, will the use of topical anti-androgens such as spironolactone and/or RU help bring my hairline back?

    can anyone comment on this?

    if i go back to finasteride will my hairline's lost hairs regrow back?
     
  10. hairrific

    hairrific Established Member

    Joined:
    Nov 15, 2008
    Messages:
    411
    Likes Received:
    7
    Dislikes Received:
    0
    Dutasteride was shown to be more effective and showed less variation in inhibition of the different genotypes of 5-alpha reductase type II than finasteride. In a few genotypes, finasteride showed better inhibition than dutasteride, indicating that genotyping of patients would be beneficial when choosing treatment. This also provides a possible answer as to why some people who treat their hair loss with finasteride see a lot of improvement when they switch to dutasteride, and why a few instead notice a worsening of their condition. It may very well be due to some genotypes responding better to one drug than the other.

    http://www.hairlosshelp.com/forums/messageview.cfm?catid=10&threadid=49346&FTVAR_MSGDBTABLE=


    Also another possibility is the increasing T levels from dutasteride hurting the hairline.
     
  11. argh_o

    argh_o New Member My Regimen

    Joined:
    Dec 24, 2017
    Messages:
    6
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    i know it is a really old post, but i am going through same problem... I'm taking duta for 6 months and I'm shedding hair from all over the head(back,side,top and also body hair) i don't know if it will ever stop.

    so what happened to you **Einstein**?

    *did u stopped shedding atleast from the back of the head?

    did u find what caused the shedding??

    how is your current condition??

    please give me a reply. I'm too much stressed
     

Share This Page